Alert archive / California / Wind Advisories in 2016

Wind Advisory 34, NWS Hanford, CA

October 17, 2016

NWS Hanford, CA issued this wind advisory at Oct 17, 2016, 2:20 AM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2016, 2:20 AM PDT (09:20 UTC)
Expired
Oct 18, 2016, 11:00 AM PDT
In force
33 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

522 
WWUS76 KHNX 170920
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
220 AM PDT MON OCT 17 2016

CAZ095-098-099-171730-
/O.NEW.KHNX.WI.Y.0034.161017T0920Z-161018T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
220 AM PDT MON OCT 17 2016

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR THE KERN
COUNTY MOUNTAINS AND DESERT.

* TIMING...TODAY THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 MPH.

* LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE
  CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND
  MOJAVE...

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CB
4 follow-up statements
013 
WWUS76 KHNX 171728
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1028 AM PDT MON OCT 17 2016


CAZ095-098-099-180330-
/O.CON.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1028 AM PDT MON OCT 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

* TIMING...TODAY THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 
  MPH.

* LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE 
  CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND 
  MOJAVE... 

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
311 
WWUS76 KHNX 180258
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
758 PM PDT MON OCT 17 2016

CAZ095-098-099-181100-
/O.CON.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
758 PM PDT MON OCT 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

* TIMING...THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 
  MPH. 

* LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE
  CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND
  MOJAVE. 

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. USE
  EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. 

&&

$$
658 
WWUS76 KHNX 181034
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
334 AM PDT TUE OCT 18 2016

CAZ095-098-099-181800-
/O.CON.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
334 AM PDT TUE OCT 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* TIMING...THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 55 
  MPH. 

* LOCATIONS...THROUGH AND BELOW THE PASSES...ESPECIALLY JAWBONE 
  CANYON...WALKER PASS...BIRD SPRING PASS...CACHE CREEK...AND 
  MOJAVE. 

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. USE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 55 MPH ARE EXPECTED.

&&

$$
099 
WWUS76 KHNX 181741
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1041 AM PDT TUE OCT 18 2016

CAZ095-098-099-181845-
/O.EXP.KHNX.WI.Y.0034.000000T0000Z-161018T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1041 AM PDT TUE OCT 18 2016

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

WIND GUSTS THROUGH THE KERN COUNTY MOUNTAIN PASSES ARE DROPPING
BELOW ADVISORY LEVEL. WINDS WILL CONTINUE TO GUST 30 TO 40 MPH AT
TIMES THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING.

$$

DCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 12:56 PM PDT, 13 hours 24 minutes earlier.

Area forecast discussion, Oct 16, 12:56 PM PDT, 13 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
1256 PM PDT SUN OCT 16 2016

.SYNOPSIS...
A Pacific storm system will bring showers and locally strong and
gusty winds to much of the central California interior today through
tonight. Rain will change to snow over the higher elevations of the
Sierra tonight with snow accumulations of up to 4 inches above 8000
feet north of Kings Canyon by Monday morning. A few showers will
linger along the west slopes of the Sierra and in the Kern County
mountains through Monday afternoon. Tuesday through Friday will be
dry with a day to day warming trend.

&&

.DISCUSSION...
The moisture axis/enhanced precipitable water continues to hold
strong along the Monterey to Yosemite line. A stationary frontal
boundary also holds along that line, with most of the rainfall
occurring north of the front. This will continue for the next
couple of hours before the aforementioned frontal boundary will
slide southward. The best timing for this to occur looks to be
around 00 - 03z.

Ahead of that though westerly flow along the west side of the San
Joaquin Valley (SJV) has lead to some gusty winds making its way
through the passes. A wind advisory was issued for this area and
the rest of the SJV for this evening. One concern will be blowing
dust, though expect that to happen along with the front passage
and shower activity, similar to yesterday.

Overnight the showers are expected to diminish from west to east,
though have left slight chance across the coastal range along the
west side as some showers might linger during the morning hours
there. The remaining showers along the Sierra should linger
throughout the day on Monday, then clear out by the end of the
day.

Then the attention turns to the upper level ridge that will build
back over the region. This will bring a return to above normal
temperatures and dry conditions.

The first thing the height/pressure rises will bring will be the
threat of localized fog in the SJV Tuesday morning. Patchy fog was
added to the fog with this package, though it really hangs on the
lowest points in the SJV receiving some rainfall today and
tonight.

&&

.AVIATION...
Showers spreading southward across the region will bring MVFR
ceilings with areas of IFR and mountain obscurations in the Sierra
north of Kings Canyon along with areas of MVFR ceilings over the
remainder of the Sierra and adjacent foothills. Strong winds of 35
knots or greater will continue along the Sierra crest through Monday
morning. Local wind gusts to 35 knots are possible in the Kern
County mountains and desert through Monday morning. VFR conditions
can be expected elsewhere over the central California interior
during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 6 PM this evening to 11 AM PDT
Monday ABOVE 8000 FEET FOR THE CAZ096.

Wind Advisory until 11 PM PDT this evening CAZ089>092.

&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.